Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 121, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2003, 4:13 AM CDT for Logan County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 4:13 AM CDT (09:13 UTC)
- Expired
- Apr 19, 2003, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Logan County, OK
The radar
The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 190911
SVROKC
OKC083-191000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CDT SAT APR 19 2003
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL OKLAHOMA
* UNTIL 500 AM CDT
* AT 410 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8
MILES SOUTHWEST OF CIMARRON CITY...MOVING NORTHEAST AT 85 MPH.
* LOCATIONS IN THE WARNING INCLUDE CEDAR VALLEY...CIMARRON CITY...
CRESCENT...GUTHRIE...LANGSTON...MULHALL...NAVINA AND ORLANDO
HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH ARE LIKELY
WITH THIS SEVERE THUNDERSTORM.
LAT...LON 3597 9768 3573 9764 3592 9723 3602 9733
3618 9735 3619 9754
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:50 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 19, 3:50 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 AM CDT SAT APR 19 2003 SIG WEATHER EXPECTED TO CONTINUE INTO THIS EVENING. CURRENT WAVE OF SEVERE STORMS EXPECTED TO MOVE OUT OF THE AREA LATER THIS MORNING...WITH ANOTHER ROUND EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. SHORT TERM MODEL SOLUTIONS POINT TO SIGNIFICANT WEATHER THIS AFTERNOON ALONG/EAST OF INTERSTATE 35. WILL NEED TO RE-EVALUATE THIS ONCE MORNING ACTIVITY MOVES OUT AND MESOSCALE FEATURES ARE ANALYZED. SEE LATEST DISCUSSIONS/OUTLOOKS FROM SPC AND OUR HAZARDOUS WEATHER OUTLOOK FOR PERTINENT DETAILS. WITH ONGOING WEATHER...NOT MUCH EMPHASIS/TIME FOR EXTENDED PERIODS. QUICK LOOK AT LATEST RUN OF GFS AND ECMWF APPEAR TO SLOW PROGRESSION OF STORM SYSTEM TOWARD THE MIDDLE OF NEXT WEEK. CURRENT FORECAST HAS THIS IN HAND AND BLENDS WELL WITH SURROUNDING GRIDS. NO SIG CHANGES EXPECTED FOR OUT PERIODS. CURRENT TEMPERATURE NUMBERS ARE SEVERAL DEGREES WARMER THAN GUIDANCE...BUT SEEM REASONABLE AND BLEND WELL WITH SURROUND OFFICES. FCSTID = 11 CCF NUMBERS OUT SHORTLY. .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Apr 18, 12:00 PM CDT, 16 hours 13 minutes before
OKZ004>048-050>052-TXZ083>090-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI APR 18 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTHEAST OF A LINE FROM
CHEROKEE TO CHEYENNE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
A DRYLINE WILL CONTINUE TO SHARPEN AND PUSH EASTWARD ACROSS PORTIONS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
DEWPOINTS AHEAD OF THE DRYLINE WILL CONTINUE TO INCREASE AS MOISTURE
MOVES NORTHWARD FROM CENTRAL TEXAS. THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE THIS AFTERNOON AS TEMPERATURES WARM INTO THE
80S. CONVERGENCE ALONG THE DRYLINE AND A STRONG UPPER LEVEL JET
WILL COMBINE TO PRODUCE THUNDERSTORMS BY LATE THIS AFTERNOON. SHEAR
PROFILES ARE EXPECTED TO BE STRONG ENOUGH FOR SUPERCELLS TO DEVELOP
WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN WEATHER THREAT.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS LOW
LEVEL WINDS INCREASE. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL. HEAVY RAINFALL MAY ALSO OCCUR WITH THESE THUNDERSTORMS
TONIGHT...ESPECIALLY FROM WESTERN NORTH TEXAS INTO CENTRAL
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
THERE WILL BE AN EXTREME TO HIGH FIRE DANGER THIS AFTERNOON
ACROSS ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER
TO FIRE WEATHER PRODUCTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE WEATHER ON SATURDAY ACROSS
MOST OF CENTRAL AND EASTERN OKLAHOMA. WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST OUT OF OKLAHOMA BY
EARLY SATURDAY AFTERNOON. THIS WILL ALLOW FOR STRONG HEATING AS
SKIES CLEAR. LOW PRESSURE IS EXPECTED TO DEVELOP OVER SOUTHWEST
OKLAHOMA...AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE SOUTHERN
PLAINS. AN ASSOCIATED DRYLINE AND FRONTAL BOUNDARY WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON.
MODERATE TO HIGH INSTABILITY AND FAVORABLE SHEAR PROFILES WILL
SUPPORT SUPERCELL THUNDERSTORMS WITH TORNADOES POSSIBLE. HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE NORTHERN HALF
OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELL/SPEGIn the hours before
Local storm report, Apr 19, 3:08 AM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0302 AM QUANNAH TX 1.00 INCH HAIL
04/19/03 HARDEMAN REPORTED BY PUBLIC
JFLocal storm report, Apr 19, 3:18 AM CDT, 55 minutes before
LOCAL STORM REPORT...CORRECTED FOR COUNTY NAME
NATIONAL WEATHER SERVICE NORMAN OK
318 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 AM SNYDER OK 1.00 INCH HAIL
04/19/03 KIOWA REPORTED BY HAM RADIO
SPOTTER
JF/TYLocal storm report, Apr 19, 3:21 AM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
321 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 AM 3 E QUANNAH TX 1.00 INCH HAIL
04/19/03 HARDEMAN REPORTED BY PUBLIC
0220 AM TIPTON OK 2.75 INCH HAIL
04/19/03 TILLMAN REPORTED BY HAM RADIO
SPOTTER
0235 AM FREDERICK OK 1.00 INCH HAIL
04/19/03 TILLMAN REPORTED BY LAW ENFORCEMENT
0230 AM 1 N FREDERICK OK 4.50 INCH HAIL
04/19/03 TILLMAN REPORTED BY LAW ENFORCEMENT
JFLocal storm report, Apr 19, 3:28 AM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 AM 10 W ELMER OK 1.75 INCH HAIL
04/19/03 JACKSON REPORTED BY HAM RADIO
SPOTTER.
TYLocal storm report, Apr 19, 3:34 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
334 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0232 AM MANITOU OK 1.00 INCH HAIL
04/19/03 TILLMAN REPORTED BY HAM RADIO
SPOTTER.
TYSpecial weather statement, Apr 19, 3:38 AM CDT, 35 minutes before
TXZ083-084-087-190900- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 338 AM CDT SAT APR 19 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 18 MILES WEST OF GOODLETT TO 50 MILES WEST OF BENJAMIN AT 338 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 32 min |
| Apr 19, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 22 min |
| Apr 19, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 36 min |
| Apr 19, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 45 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 41 min |
| Apr 19, 1:34 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 26 min |
| Apr 19, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Apr 19, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Apr 19, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 42 min |
| Apr 19, 2:07 AM CDT | Tornado Warning | OUN | Tillman | 38 min |
| Apr 19, 2:25 AM CDT | Severe Thunderstorm Warning | OUN | Major | 35 min |
| Apr 19, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 49 min |
| Apr 19, 2:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 43 min |
| Apr 19, 2:51 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 39 min |
| Apr 19, 3:01 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 44 min |
| Apr 19, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 46 min |
| Apr 19, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| Apr 19, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 41 min |
| Apr 19, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 42 min |
| Apr 19, 4:11 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Apr 19, 4:32 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 43 min |
| Apr 19, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 30 min |
| Apr 19, 4:49 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 41 min |
| Apr 19, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 44 min |
| Apr 19, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 40 min |
| Apr 19, 5:39 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Apr 19, 5:41 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 49 min |
| Apr 19, 6:13 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 47 min |
| Apr 19, 7:18 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 42 min |
| Apr 19, 1:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 54 min |
| Apr 19, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Apr 19, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 36 min |
| Apr 19, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| Apr 19, 3:37 PM CDT | Tornado Warning | OUN | Ellis, Woodward | 23 min |
| Apr 19, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Apr 19, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Apr 19, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Apr 19, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Apr 19, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Apr 19, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 56 min |
| Apr 19, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.